Alert archive / Kansas / Areal Flood Warnings in 2009
Areal Flood Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Sep 7, 2009, 7:24 PM CDT for Ford County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2009, 7:24 PM CDT (00:24 UTC)
- Expired
- Sep 7, 2009, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 7, 3:41 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 3:41 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 341 PM CDT MON SEP 7 2009 .DISCUSSION... DAYS 1-2... THUNDERSTORMS WERE DEVELOPING ALONG A WEAK FRONTAL BOUNDARY IN CENTRAL KS TODAY. OTHER ISOLATED STORMS WERE DEVELOPING HERE AND THERE ON NO APPARENT BOUNDARIES. THE ISOLATED STORMS IN THE WARM SECTOR SHOULD WEAKEN WITH THE LOSS OF HEATING BUT CONVECTION ALONG THE FRONT SHOULD LINGER INTO THE NIGHT. AFTER SOME LINGERING MORNING SHOWERS, THUNDERSTORMS WILL PROBABLY DEVELOP LATE IN THE AFTERNOON IN WESTERN KS ALONG THE LEE TROUGH. THIS ACTIVITY COULD ALSO LINGER INTO TUESDAY NIGHT. WITH PLENTY OF SUN MUCH OF THE DAY, TEMPERATURES OUGHT TO WARM TO NEAR 90 IN MOST PLACES, WITH SOME 80S IN THE EAST. A STRONG SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL HELP PUSH A COLD FRONT INTO KANSAS LATE TUESDAY NIGHT AND WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AS THIS FRONT MOVES THROUGH OUR COUNTY WARNING AREA. WITH CLOUDS AND POSSIBLE PRECIP, TEMPERATURES MAY BE A LITTLE COOLER WEDNESDAY. DAYS 3-7... COLD FRONT STILL PROGGED TO CROSS WRN KS FRIDAY NIGHT AS AN UPPER LVL LOW DEVELOPS OVER THE NRN PLAINS. 00Z MODELS WERE IN GOOD AGREEMENT WITH THIS UPPER LOW DEVELOPING AND THEY KEEPS THIS LOW ALMOST STATIONARY THROUGH THE WEEKEND. OVER WRN KS LOW LVL MOISTURE APPEARS TO BE SOMEWHAT LIMITED SAT AS MULTIPLE UPPER LVL S/W TROFS ROTATE AROUND THIS UPPER LOW...HOWEVER MID LVL MOISTURE IS PROGGED TO ACCOMPANY A FEW OF THESE WAVES ALONG WITH SOME MID LVL INSTAB. AS A RESULT CAN NOT COMPLETELY RULE OUT SOME LIGHT PCPN SOMETIME OVER THE WEEKEND PERIOD BUT AT THIS TIME WILL FOCUS POPS LATE IN THE PERIOD SUNDAY NIGHT/MONDAY AS A SOME 85H MOISTURE APPEARS TO BEGIN TO RETURN AHEAD OF ONE OF THESE UPPER LVL DISTURANCE. AS FOR TEMPERATURES OVER THE WEEKEND PERIOD...THE 00Z GFS WAS COOLER THAN THE ECMWF BOTH SAT AND SUNDAY IN THE SFC-85H LVL WHILE ALOFT BOTH AGREE WITH SOME DOWNSLOPE FLOW DEVELOPING OVER OUR WRN CWA. CURRENT GRIDS SEEM TO BE A COMPROMISE BETWEEN THESE TWO SOLUTIONS AND GIVEN THE CONTINUED UNCERTAINTY ON HOW MUCH WARMING WILL OCCUR FROM THE DEVELOPING DOWNSLOPE FLOW HAVE OPTED TO STAY CLOSE TO CURRENT FORECAST OVER THE WEEKEND PERIOD. && AVIATION... FOR THE 18Z TAFS...12Z NAM HAS A 5H S/W TROF SLOWLY MOVING EAST ACROSS WRN KS LATE THIS AFTERNOON AND EARLY TONIGHT. WITH SOME MID LVL MOISTURE AND LATE DAY INSTAB PRESENT THERE APPEARS TO BE A SLT CHC FOR SOME SHRA/TSRA LATE TODAY OR EARLY TONIGHT...ESPECIALLY IN OUR NE CWA. AT THIS TIME HOWEVER ANY PCPN THAT DOES DEVELOPS WILL LOOKS TO BE WIDELY SCATTERED SO DID NOT INCLUDE MENTION OF PCPN IN THE TAFS. GUSTY SOUTH WINDS THIS AFTERNOON ARE EXPECTED TO SUBSIDE TO AROUND 10KTS AFTER SUNSET AS THE BACK MORE TO THE SE. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 63 85 / 20 20 20 30 GCK 65 90 60 84 / 20 30 30 30 EHA 65 90 62 86 / 10 20 30 30 LBL 65 90 63 86 / 20 20 30 30 HYS 64 88 64 83 / 40 20 30 30 P28 66 88 66 88 / 40 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/18
Hazardous weather outlook, Sep 7, 6:42 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 642 PM CDT MON SEP 7 2009 KSZ030-031-043>046-061>066-074>081-084>090-082345- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 642 PM CDT MON SEP 7 2009 /542 PM MDT MON SEP 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS. THE STORMS SHOULD MAINLY BE LOCATED ALONG AND TO THE NORTHEAST OF A DIGHTON TO DODGE CITY AND MEDICINE LODGE LINE. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. BRIEF HEAVY RAIN WILL ALSO OCCUR FROM THE STORMS. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET AS THE STORMS WEAKEN AND DISSIPATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTH INTO WESTERN KANSAS WEDNESDAY BRINGING WITH IT AN INCREASED CHANCE FOR MORE ORGANIZED THUNDERSTORM ACTIVITY ACROSS SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... A FEW CALLS TO SPOTTERS MAY BE NEEDED EARLY THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, Sep 7, 6:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 E PRATT 37.65N 98.59W
09/07/2009 E0.88 INCH PRATT KS LAW ENFORCEMENT
&&
GERARDLocal storm report, Sep 7, 6:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
628 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 5 N MINNEOLA 37.52N 100.03W
09/07/2009 E1.00 INCH FORD KS TRAINED SPOTTER
MOST OF THE HAIL STONES ARE THE SIZE OF DIMES.
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| Sep 7, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 63 min |
| Sep 7, 8:19 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 56 min |
| Sep 7, 9:27 PM CDT | Special Weather Statement | DDC | Lane, Scott | 63 min |
| Sep 7, 9:41 PM CDT | Areal Flood Warning | DDC | Barber, Comanche, Kiowa, Pratt | 3 hr |
| Sep 8, 12:16 AM CDT | Flash Flood Warning | DDC | Barber, Comanche, Kiowa, Pratt | 6 hr |
| Sep 8, 2:15 AM CDT | Areal Flood Warning | DDC | Lane, Scott | 15 hr |
| Sep 8, 10:02 AM CDT | Areal Flood Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane | 8 hr |
| Sep 8, 1:23 PM CDT | Areal Flood Warning | DDC | Clark, Ford, Meade | 10 hr |
Nearby
Areal Flood Warnings in Kansas, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.